Translator Disclaimer
2017 Fully irreducible automorphisms of the free group via Dehn twisting in $\sharp_k(S^2 \times S^1)$
Funda Gültepe
Algebr. Geom. Topol. 17(3): 1375-1405 (2017). DOI: 10.2140/agt.2017.17.1375

Abstract

By using a notion of a geometric Dehn twist in k(S2 × S1), we prove that when projections of two –splittings to the free factor complex are far enough from each other in the free factor complex, Dehn twist automorphisms corresponding to the –splittings generate a free group of rank 2. Moreover, every element from this free group either is conjugate to a power of one of the Dehn twists or is a fully irreducible outer automorphism of the free group. We also prove that, when the projections of –splittings are sufficiently far away from each other in the intersection graph, the group generated by the Dehn twists has automorphisms that are either conjugate to Dehn twists or atoroidal fully irreducible.

Citation

Download Citation

Funda Gültepe. "Fully irreducible automorphisms of the free group via Dehn twisting in $\sharp_k(S^2 \times S^1)$." Algebr. Geom. Topol. 17 (3) 1375 - 1405, 2017. https://doi.org/10.2140/agt.2017.17.1375

Information

Received: 28 January 2015; Revised: 19 May 2016; Accepted: 22 June 2016; Published: 2017
First available in Project Euclid: 16 November 2017

zbMATH: 06762592
MathSciNet: MR3677931
Digital Object Identifier: 10.2140/agt.2017.17.1375

Subjects:
Primary: 20F28, 20F65, 57M07

Rights: Copyright © 2017 Mathematical Sciences Publishers

JOURNAL ARTICLE
31 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.17 • No. 3 • 2017
MSP
Back to Top